MDJunction - People Helping People
 
Ask a Question
06/04/2010 02:19 PM

Antibiotcs and YOU!

LadyBunnie
LadyBunnie  
Posts: 3125
VIP Member
I'm an Advocate

I was sick for a while, in serious amounts of pain from an infected lymph node in my neck and ended up with TMJ from it. OUCH. ok ouch don't even cover the amount of pain I was in. I found it rather depressing since I was finally starting to heal a bit from my back.

So I go to the dr and get antibiotics, found out I have arthritis in my back and got meds for both. Two new medications I have never taken before. I took the meds and by midnight Wednesday I was having horrible panic attacks and actual anxiety. (I rarely get anxiety unless there is a real reason to be anxious). I felt so odd though, my mind was fairly clear, which is totally odd because when I have panic attacks my mind is a ball of mush and I am totally helpless and vulnerable. But I wasn't. I called a hotline and talked for a long time and that helped some, and went to sleep.

Woke up yesterday in a panic again... odd. I haven't done that in over a year. I ended up finding a new therapist and going to a session. I also felt so anxious and nervous my stomach felt icky so I didn't take the new meds and after spending time on campus and then visiting with my mom I felt really good. I ate dinner and took the meds again... and had a horrid night AGAIN. Last night though I took a sleeping pill and passed out thinking I would sleep it off. I awoke in a panic AGAIN today.

So by then I was just pissed. I had already talked out everything that was bothering me with professionals, I had done everything I do that helps me calm down and here I was a shaking mess. It took me four hours this morning to eat enough to take all my meds and calm down even just a little.

Then I realized... I wasn't having issues with my mental stability other than having issues concentrating because of a headache. So I started paying attention to my body and realized everything I was feeling I also felt when my blood pressure was really high. So I check my BP and sure enough its through the roof, then I notice the rash...

So its a long ass story and you made it this far. YAY for you! this is actually important info to remember!

I call my dr and I am freakin allergic to the antibiotic and it has pretty much canceled out my anxiety meds and my BP meds. Its like I haven't taken my regular meds in 3 days. They offered to call in something for the side effects and I told them HELL NO, I am not taking anymore freakin pills! Except one... benadryl.

Guess what? Panic gone and other than being sleepy I am fine. My face don't even hurt anymore and I have a dr appt on monday to see if I even need an antibiotic anymore (its not a good idea to just quit taking anything before checking with your dr)

Thought I would share and just a heads up. Something as simple as an antibiotic can make you feel like you are having a nervous breakdown.

cheers!

Reply

06/04/2010 03:13 PM
Rejane
RejanePosts: 409
Member

I hate antibiotic... Last year I had a flu and was on them for a week... Then the doctor gave me another kind of Antibiotic because I had a bad reaction to the first one ( nose Bleeding and bleeding ).

My husband just finished his antibiotic and his skin is all weird because of them...

So antibiotic is not doing good in our household

Rejane


06/04/2010 07:35 PM
SillyOMe
SillyOMePosts: 21588
VIP Member

I had a reaction to an antibiotic once too. Erythromisin.. however you spell that. I got hives, all over my face and threw up. The Dr's office even told me I was probably just sick because I took it on an empty stomach and threw up... that the rash was from puking. I went down to the pharmacy feeling pretty weird.. and they wanted me to go to the hospital.. that I was having an alergic reaction.. So yep.. been there.. done that..

06/04/2010 08:54 PM
aimeep80
aimeep80  
Posts: 1571
Senior Member
I'm an Advocate

My gosh! Thank you Chandra for sharing with us. Bless you, that is horrible that you had to go through that all. I'm sorry you had to. I am glad you are feeling much better. Antibiotics can suck. When I take them, I usually get a yeast infection..I think that's pretty normal though, but still.

06/05/2010 08:51 AM
PerryM
PerryM  
Posts: 2072
VIP Member

Chandra... thanks for sharing this with us. it's always good to know what can have a negative affect on your body and mind. Sorry you had to go thru all that but you handled it very well. You are a trooper! I wish you continued good health!

06/05/2010 10:38 AM
jojobear
jojobear  
Posts: 6115
VIP Member
I'm an Advocate

Yeah I have been on four rounds of four different antibiotics in the past couple of months for the bronchitis I have been having. I had some pretty terrible stomach issues from one that heightened my anxiety/panic. I got a yeast infection from another, and then one other one made my knees terribly sore. I could not hardly walk and was in constant pain. I stopped taking them and in about a week my knees were back to normal. So yeah antibiotics can do some pretty terrible things. I want to stay away from them as much as possible.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved